Texas, 2005Damaging Wind in Texas, July 14, 2005
July 14, 2005 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 2:17 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 2:17 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT THU JUL 14 2005
.DISCUSSION...
THE 700 AND 500MB TROFS WILL LINGER OVER OUR AREA TONIGHT
THROUGH SATURDAY, THEN RETREAT NORTHWEST TO WEST TEXAS
SUNDAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW WILL BECOME SOUTHEAST
AND EAST NEXT WEEK AS THE UPPER HIGH SHIFTS INTO THE NORTH CENTRAL U.S.
AND HURRICANE EMILY COMES INTO THE SOUTHERN GULF OF MEXICO. GOOD RAIN
CHANCES WILL PERSIST THROUGH SATURDAY. LOCALLY HEAVY RAINFALL POSSIBLE
DUE TO SLOW MOVEMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE
UPPER TROUGH OUT OF OUR AREA NEXT WEEK, WE WILL BE BACK TO ISOLATED
DAYTIME HEATING SHOWERS AND THUNDERSTORMS WITH SOME NOCTURNAL SHOWERS
FLOWING INLAND OVER THE COASTAL BEND. TEMPERATURES WILL CHANGE LITTLE
THROUGH SUNDAY EXCEPT FOR SOME RAIN COOLED MINS.
NEXT WEEK TEMPS WILL BE CLOSER TO NORMALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 91 75 92 / 60 50 40 50
AUSTIN BERGSTROM INTL AIRPORT 74 90 73 92 / 60 50 50 50
DEL RIO INTL AIRPORT 79 97 76 96 / 40 30 40 40
SAN ANTONIO INTL AIRPORT 77 93 74 91 / 40 50 40 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
06/08
Hazardous weather outlook, Jul 14, 12:45 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 PM CDT THU JUL 14 2005
TXZ171>173-183>194-202>209-217>225-228-151000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
145 PM CDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE
LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS
FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO
GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 14, 3:55 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM DOWNBURST BARTLETT 30.79N 97.43W
07/14/2005 WILLIAMSON TX EMERGENCY MNGR
POWER LINES DOWN, DAMAGE TO A GARAGE AND CITY
OUTBUILDING.
&&
MABLocal storm report, Jul 14, 5:04 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 NE AUSTIN 30.32N 97.74W
07/14/2005 TRAVIS TX EMERGENCY MNGR
WATER RESCUE AT 11TH AND RED RIVER ON WALLER CREEK ON THE
NORTHEAST SIDE OF DOWNTOWN AREA. PERSON RESCUED BY AUSTIN
FIRE DEPARTMENT AROUND 540 PM.
&&
DCThunderstorm Wind, De Witt
- When
- July 14, 7:10 PM CST to 7:20 PM CST
- Where
- De Witt County, Cuero
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.100, -97.283
Severe thunderstorms winds blew down power lines in the Cuero area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Flash Flood in Alabama, July 14, 2005$150,000 · 1 event
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flood in Texas, July 14, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461085.